Journal of Symbolic Logic

Domination, forcing, array nonrecursiveness and relative recursive enumerability

Mingzhong Cai and Richard A. Shore

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We present some abstract theorems showing how domination properties equivalent to being $\overline{GL}_2$ or array nonrecursive can be used to construct sets generic for different notions of forcing. These theorems are then applied to give simple proofs of some known results. We also give a direct uniform proof of a recent result of Ambos-Spies, Ding, Wang and Yu [2009] that every degree above any in $\overline{GL}_2$ is recursively enumerable in a 1-generic degree strictly below it. Our major new result is that every array nonrecursive degree is r.e. in some degree strictly below it. Our analysis of array nonrecursiveness and construction of generic sequences below $\mathbf{ANR}$ degrees also reveal a new level of uniformity in these types of results.

Article information

J. Symbolic Logic, Volume 77, Issue 1 (2012), 33-48.

First available in Project Euclid: 20 January 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Cai, Mingzhong; Shore, Richard A. Domination, forcing, array nonrecursiveness and relative recursive enumerability. J. Symbolic Logic 77 (2012), no. 1, 33--48. doi:10.2178/jsl/1327068690.

Export citation


  • K. Ambos-Spies, D. Ding, W. Wang, and L. Yu Bounding non-${\rm GL}\sb 2$ and R.E.A, Journal of Symbolic Logic, vol. 74(2009), no. 3, pp. 989–1000.
  • M. Cai A $2$-minimal non-$\mathbf{GL}_{2}$ degree, Journal of Mathematical Logic, vol. 10(2010), no. 1–2, pp. 1–30.
  • –––– Array nonrecursiveness and relative recursive enumerability, Journal of Symbolic Logic, vol. 77(2012), pp. 21–32.
  • R. Downey, C. Jockusch, and M. Stob Array nonrecursive sets and multiple permitting arguments, Recursion theory week (K. Ambos-Spies, G. H. Müller, and G. E. Sacks, editors), Springer-Verlag, Berlin,1990, pp. 141–174.
  • V. Harizanov Turing degrees of certain isomorphic images of computable relations, Annals of Pure and Applied Logic, vol. 93(1998), pp. 103–113.
  • D. Hirschfeldt and R. A. Shore Combinatorial principles weaker than Ramsey's theorem for pairs, Journal of Symbolic Logic, vol. 72(2007), pp. 171–206.
  • C. G. Jockusch, Jr. and D. B. Posner Double jumps of minimal degrees, Journal of Symbolic Logic, vol. 43(1978), pp. 715–724.
  • M. Lerman Degrees of unsolvability, Perspectives in Mathematical Logic, Springer-Verlag, Berlin,1983.
  • R. W. Robinson Jump restricted interpolation in the recursively enumerable degrees, Annals of Mathematics. Second Series, vol. 93(1971), pp. 586–596.
  • J. R. Shoenfield On degrees of unsolvability, Annals of Mathematics. Second Series, vol. 69(1959), pp. 644–653.
  • R. A. Shore The theory of the degrees below ${\bf 0}\sp{\prime} $, The Journal of the London Mathematical Society. Second Series, vol. 24(1981), pp. 1–14.
  • –––– Direct and local definitions of the Turing jump, Journal of Mathematical Logic, vol. 7(2007), pp. 229–262.
  • W. Wang Relative enumerability and 1-genericity, Journal of Symbolic Logic, vol. 76(2011), pp. 897–913.
  • L. Yu Lowness for genericity, Archive for Mathematical Logic, vol. 45(2006), pp. 233–238.